Alert archive / South Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 154, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 26, 2010, 2:15 PM EDT for Lincoln County, Georgia; Edgefield County, McCormick County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2010, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 26, 2010, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lincoln County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS52 KCAE 261815
SVRCAE
GAC181-SCC037-065-261845-
/O.NEW.KCAE.SV.W.0154.100726T1815Z-100726T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
215 PM EDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
WESTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 245 PM EDT
* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKSVILLE...OR 19 MILES
NORTHWEST OF EVANS...AND MOVING EAST AT 5 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE PLUM BRANCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR LAKE THURMOND...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 8 7 7...
6 3 3...6 7 7 2.
&&
LAT...LON 3386 8240 3388 8206 3362 8212 3364 8220
3368 8221 3369 8223 3369 8229 3370 8231
3370 8234 3368 8237 3370 8245
TIME...MOT...LOC 1814Z 264DEG 5KT 3376 8229
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:42 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 26, 1:42 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
142 PM EDT MON JUL 26 2010
.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLIP SOUTH INTO OUR REGION TODAY AND STALL
THROUGH TUESDAY. THE UPPER LEVEL RIDGE OVERHEAD WILL GRADUALLY
WEAKEN.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE BOUNDARY CURRENTLY OVER THE CENTRAL MIDLAND SHOULD STALL
OUT LATER THIS AFTERNOON AND EVENING. THIS WILL ACT AS A FOCUSING
MECHANISM FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. THE
UPPER LEVEL RIDGE OVERHEAD WILL WEAKEN SLIGHTLY AND SHIFT SOUTH
SOME...AND SOME INCREASE IN ATMOSPHERIC MOISTURE AND INSTABILITY
EXPECTED. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS. A HEAT ADVISORY REMAINS IN EFFECT WITH MAX
TEMPS IN THE UPPER 90S AND DEWPOINTS IN THE LOWER TO MID
70S...YIELDING HEAT INDEX VALUES OVER 105.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
SURFACE BOUNDARY APPEARS WILL REMAIN IN PLACE AND SLOWLY BECOME
DIFFUSE. THE UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN SLIGHTLY
AND SHIFT SLIGHTLY SW. SIGNIFICANT ATMOSPHERIC MOISTURE AND
INSTABILITY IN PLACE TO ALLOW SCATTERED DIURNAL CONVECTION AGAIN.
GIVEN EXPECTATION OF SLIGHTLY COOLER TEMPS...HEAT ADVISORY MAY NOT
BE REQUIRED TUESDAY...BUT THIS WILL HAVE TO BE MONITORED.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODELS INDICATE UPPER RIDGE SHIFTING TO OUR WEST WITH UPPER
TROUGHINESS DEVELOPING OVER THE EASTERN CONUS. ANOTHER SURFACE
BOUNDARY MAY SHIFT INTO OUR REGION. APPEARANCE OF ABUNDANT
ATMOSPHERIC MOISTURE OVER OUR REGION WILL LEAD TO CHANCE DIURNAL
POPS THROUGH THE PERIOD.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
WEAK FRONTAL BOUNDARY HAS MOVED INTO THE CENTRAL MIDLANDS...WITH
SCATTERED THUNDERSTORMS DEVELOPING ALONG ITS BOUNDARY. MOST CLOUDS
THIS AFTERNOON AROUND 4.5 KFT...WITH MENTION OF CB THROUGH THE LATE
EVENING. WILL AMEND TAFS AS STORMS APPROACH SITES. BRIEF IFR-MVFR
CONDITIONS ARE POSSIBLE IN STORMS. VFR CONDITIONS OVERNIGHT. ALSO
ON TUESDAY...WITH THE RETURN OF ISOLATED TO SCATTERED AFTERNOON
CONVECTION.
EXTENDED AVIATION OUTLOOK...BRIEF MVFR OR IFR CONDITIONS POSSIBLE IN
MAINLY AFTERNOON AND EVENING THUNDERSTORMS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Jul 26, 5:32 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 532 AM EDT MON JUL 26 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 532 AM EDT MON JUL 26 2010 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:59 AM EDT | Heat Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 15 hr |
| Jul 26, 5:06 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 27 min |
| Jul 26, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 38 min |
| Jul 26, 2:38 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 37 min |
| Jul 26, 3:00 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 30 min |
| Jul 26, 3:03 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Sumter | 27 min |
| Jul 26, 4:58 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 47 min |
| Jul 26, 5:02 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland, Sumter | 43 min |
| Jul 26, 5:04 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 41 min |
| Jul 26, 5:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 48 min |
| Jul 26, 5:57 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 48 min |
| Jul 26, 6:04 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 116 min |
| Jul 26, 6:12 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 48 min |
| Jul 26, 6:15 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 3 hr |
| Jul 26, 6:39 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland, Sumter | 51 min |
| Jul 26, 7:04 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 41 min |
| Jul 26, 7:14 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland | 46 min |
| Jul 26, 7:34 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 41 min |
| Jul 26, 7:40 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2010Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.